Does Nexium Contribute To Weight Gain?

Question

Asked by William

Does Nexium Contribute To Weight Gain?

I've found that I've been gaining weight since I started taking the medication. I'm wondering if the gain is related to the fact that it prohibits the manufacturing of acid which facilitates the breaking down of fats?

Answer

Weight gain isn't usually associated with the proton pump inhibitor medications, but I agree with the other posters who suggested that being able to eat again without pain or discomfort can easily lead you to eat a bit more than usual. Before I started back on PPIs I had a hard time eating due to pain, and ended up having a few hundred calories per day fewer than I needed, which led to weight loss. It may be that the medication has caused a subtle change in your diet and you're eating more than you usually do.

If you'd like to consider non-medication related ways to treat your reflux, here are some articles that may help:

Help heal your gut naturally with these six diet changes

10 Foods to avoid if you have acid reflux